MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY SPATULA
Model Number 470184-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the permanent cautery spatula instrument articulation/joint was broken.The procedure was completed with no reported injury.Intuitive followed up and obtained additional information via customer checklist.Issue was broken part at the articulation and joint of the instrument.There were five lives left.Procedure was on (b)(6)2026.Procedure was a robotic treatment of endometriosis and lysis of adhesions.A backup instrument was used and no patient harm.Nothing fell in the patient.
 
Additional Manufacturer Narrative
The permanent cautery spatula (pcs) instrument has been returned and evaluated by the failure analysis team.Intuitive has received the part associated with this complaint and completed investigations.Fa investigations replicated confirmed the customer reported complaint.The pcs instrument was found to have a broken distal clevis at the ears of the clevis.The broken piece was not returned.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis show damage which may indicate potential misuse.Additionally, the pcs instrument was found to have a broken monopolar yaw pulley at the ceramic insulator interface.Broken pieces are missing as a result of breakage.The components surrounding the break did exhibit damage that would have contributed to the broken yaw pulley.The instrument conductor cap was found to be broken.As a result of the break these components are considered detached fragments.The detached pieces were not returned with the instrument.The instrument was found to have the monopolar conductor wire/dislodged from its original position.The probable root cause is attributed to use conditions.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50928008
Report Number2955842-2026-40299
Device Sequence Number18831074
Product Code NAY
UDI-Device Identifier00886874112328
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-17
Device Catalogue Number470184
Device Lot NumberK10251229 0072
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown